I have been on 3 medications (i.e., Benicar HCT, Tarka, and Clonidine) to control my hypertension for approximately 4.5-5 years and experienced no problems. However, beginning late last night I experience slight swelling to the left side of my mouth. This morning the swelling continued to spread until my upper lip was 3 times its normal size and my lower lip had swollen slightly as well. At the emergency room of a local hospital, the ER doctor diagnosed my allergic reaction as due to the Benicar HCT. Obvioulsy, I will followup with my internist tomorrow however I would like to know if the ER doctor's assessment is on target. Again, I have never experienced an allergic reaction to this medication before and I have been taking Benicar HCT for a number of years.
Yes, unfortunately one of the side effects of Benicar HCT is unexplained swelling of the head or neck (including the face, lips, tongue, or throat), but it is strange that this could occur after you have been taking the med for such a long time? In 5 years one get used to meds, however this could be too bothersome, would recommend to talk to your doctor who prescribed the med to alter/change the med which is compatible to your system.
Please take care, be safe & well.
Read more on the interactions between the meds that you take: https://www.drugs.com/interactions-check.php?drug_list=704-0,1264-2167,2223-1476, hope the info too helps?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Mar 2010 • 2 answers
Posted 13 Oct 2011 • 1 answer
Posted 3 Jul 2013 • 1 answer
Posted 6 Jun 2014 • 1 answer
Posted 7 May 2015 • 3 answers